MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BML HANDLE V

AOMORI OLYMPUS CO., LTD. BML HANDLE V
Model Number MAJ-441
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not been returned to olympus for evaluation.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported to olympus that the basket could not be removed while using bml handle v during a therapeutic procedure lithotripsy electromagnetic eml.The single use mechanical lithotriptor v bml was removed together with the scope, and another jf-260v and bml were used to complete the procedure.After confirming the malfunctioning scope and instrument, it was confirmed that the bml sheath was caught in the forceps elevator.It was also confirmed that the bml sheath could not be removed from the bml handle.There was no patient harm associated with the event.This report is for the bml handle v (model number: maj-441, serial number: (b)(4).Patient identifier (b)(4) captures the complaint on the evis lucera duodenovideoscope (model umber: jf-260v, serial number: (b)(4).Patient identifier (b)(6) captures the complaint on the single use mechanical lithotriptor v (model number bml-v437qr-30, serial number: (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, correction to g2, and the device evaluation.H4: based on the 3 digit lot number provided, the manufacturing date of the device was in the month of may 2016 but a specific date could not be identified.The device was returned to olympus for inspection, and the customer's complaint was not confirmed.The protrusion of maj-441 was properly engaged with the handle engagement groove of bml-v437qr-30.There were no abnormalities of the connecting condition.Additionally, the maj-441 was able to operate the basket with no problem and the maj-441 was removed from bml-v437qr-30 with no problem.The device history record was unable to be reviewed for this device as the device only has a 3-digit lot number.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause of the non-functional maj-441 device was unable to be determined.However, probable causes for the reported event (kinked sheath/coil sheath/stones stuck in basket) include: 1) due to various factors such as the size, hardness or shape of the calculus, a load beyond the resistance strength applied to bml-v437qr-30 during the lithotripsy.2) as a result, the coil misaligned, and the coil sheath was deformed.3) an attempt was made to remove the device from endoscope.However, the deformed portion of the coil sheath got stuck at the forceps elevator.This prevented the device from removing from the endoscope.Olympus will continue to monitor field performance for this device.

Brand Name
BML HANDLE V
Common Device Name
HANDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16681642
Report Number9614641-2023-00467
Device Sequence Number18185622
Product Code LQC
UDI-Device Identifier04953170218446
UDI-Public04953170218446
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K903529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-441
Device Lot Number65K
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MODEL NUMBER BML-V437QR-30, SERIAL NUMBER: (B)(6); MODEL NUMBER: BML-441, NO SERIAL NUMBER PROVIDED; MODEL UMBER: JF-260V, SERIAL NUMBER: (B)(6)
Patient SexUnknown